Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 194, NWS Austin/San Antonio, TX

May 9, 2007Real County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 9, 2007, 6:38 PM CDT for Real County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2007, 6:38 PM CDT (23:38 UTC)
Expired
May 9, 2007, 7:36 PM CDT
In force
58 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Real County, TX

The radar

The Laughlin AFB radar (KDFX), 70 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 3:32 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
-193 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 092339
SVREWX
TXC385-100045-
/O.NEW.KEWX.SV.W.0194.070509T2338Z-070510T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
638 PM CDT WED MAY 9 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  REAL COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF LEAKEY...

* UNTIL 745 PM CDT

* AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADARS HAVE 
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 13 MILES NORTH OF BARKSDALE...OR ABOUT 12 MILES SOUTHEAST
  OF ROCKSPRINGS...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL REAL COUNTY AT 650 PM CDT

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES.

LAT...LON 2994 9969 2990 9968 2967 9976 2966 10002
      2966 10002 2972 10004 2978 10003 2981 10001
      2985 10003 2987 10001 2999 9999

$$
2 follow-up statements
000 
WWUS54 KEWX 100000
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
700 PM CDT WED MAY 9 2007

TXC385-100045-
/O.CON.KEWX.SV.W.0194.000000T0000Z-070510T0045Z/
REAL TX-
700 PM CDT WED MAY 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR REAL COUNTY...

AT 655 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 29 MILES NORTH OF LEAKEY TO 
7 MILES SOUTHWEST OF LEAKEY...MOVING EAST AT 40 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES. IF A TORNADO IS SPOTTED... ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL TEXAS.

LAT...LON 2994 9969 2990 9968 2967 9976 2966 10002
      2966 10002 2972 10004 2978 10003 2981 10001
      2985 10003 2987 10001 2999 9999

$$
000 
WWUS54 KEWX 100036
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
734 PM CDT WED MAY 9 2007

TXC385-100044-
/O.CAN.KEWX.SV.W.0194.000000T0000Z-070510T0045Z/
REAL TX-
734 PM CDT WED MAY 9 2007

...THE SEVERE THUNDERSTORM WARNING FOR REAL COUNTY IS CANCELLED...

THE LINE OF THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LEVELS AS THEY 
MOVED EAST OUT OF REAL COUNTY. AS A RESULT...THE SEVERE THUNDERSTORM 
WARNING IS CANCELLED. 

GUSTY WINDS AND LIGHT TO MODERATE RAINS CAN STILL BE EXPECTED FOR 
THE NEXT HOUR. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL TEXAS.

LAT...LON 2994 9969 2990 9968 2967 9976 2966 10002
      2966 10002 2972 10004 2978 10003 2981 10001
      2985 10003 2987 10001 2999 9999

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:04 PM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, May 9, 3:04 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
304 PM CDT WED MAY 9 2007

.DISCUSSION...
THE FLASH FLOOD WATCH REMAINS IN PLACE ACROSS PORTIONS OF SOUTH
CENTRAL TEXAS WEST OF THE AUSTIN/SAN ANTONIO I-35 CORRIDOR. AN
UPPER LEVEL LOW IS PROGRESSING EAST ACROSS FAR WEST TEXAS AND
NORTHERN MEXICO...AS SEEN IN THE LATEST WV IMAGERY...AND WILL PUSH
ACROSS CENTRAL TEXAS OVER THE NEXT 24H. THUNDERSTORMS ARE ON THE
INCREASE ACROSS VAL VERDE COUNTY AND WEST OF THE RIO GRANDE...AND
ARE FORECAST TO EXPAND IN AREA AND PROGRESS EAST THIS EVENING AND
OVERNIGHT...POSSIBLY FORMING AN MCS. WIDESPREAD 1-2 INCH RAINS ARE
LIKELY ACROSS MUCH OF THE WATCH AREA...WITH ISOLATED TOTALS UP TO
5 INCHES TONIGHT. THE FLASH FLOOD WATCH MAY NEED TO BE EXPANDED TO
THE AUSTIN/SAN ANTONIO METROS TONIGHT IF AN MCS DEVELOPS. COUNTIES
UNDER THE FLASH FLOOD WATCH ALSO HAVE A SHOT AT SEVERE
THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
SEVERE THREATS. THE FLASH FLOOD THREAT WILL DIMINISH THURSDAY AS
SOUTH CENTRAL TEXAS ENDS-UP ON THE BACK SIDE OF THE UPPER
LOW WITH LOWER PWATS...AND AREAS WITH HIGHER POPS ACROSS THE EAST
ABLE TO HANDLE SOME RAIN. SEVERE THUNDERSTORMS WILL BE POSSIBLE
THURSDAY AS WELL...ESPECIALLY LATE AFTERNOON AND EVENING ACROSS
OUR SE COUNTIES. POPS WILL DECREASE...BUT THUNDERSTORMS WILL
REMAIN IN THE FORECAST THROUGH SATURDAY WITH DAYTIME HEATING-
TRIGGERED THUNDERSTORMS POSSIBLE ON THE BACK SIDE OF THE WEAKENING
UPPER LOW.

MAX TEMPS WILL INCREASE TO ABOVE NORMAL BY NEXT WEEK AS AN UPPER
LEVEL RIDGE OF HIGH PRESSURE BUILDS OVER TEXAS. OUR NUMBERS ARE
CLOSE TO THE 12Z GFS MOS...EXCEPT FOR THE 1ST PERIOD WHERE OUR POPS
ARE HIGHER (CLOSER TO MET MOS) AND MIN TEMPS ARE A COMPROMISE OF
GUIDANCE AND PERSISTENCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              66  82  63  84  64 /  50  50  30  30  10
AUSTIN BERGSTROM INTL AIRPORT  64  81  59  84  59 /  50  50  30  30  10
DEL RIO INTL AIRPORT           65  86  65  87  65 /  70  20  10  10  10
SAN ANTONIO INTL AIRPORT       65  83  63  83  63 /  60  40  30  30  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES:
BANDERA...BLANCO...BURNET...DIMMIT...EDWARDS...FRIO...GILLESPIE...
KENDALL...KERR...KINNEY...LLANO...MAVERICK...MEDINA...REAL...
UVALDE...VAL VERDE...ZAVALA.

&&

11/18
Hazardous weather outlook, May 9, 5:26 AM CDT, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
526 AM CDT WED MAY 9 2007

TXZ171>173-183>194-202>209-217>225-228-101030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
526 AM CDT WED MAY 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON THROUGH TONIGHT.
THE MAIN THREAT WILL BE LARGE HAIL. THE REPEATED NORTHWARD MOVEMENT
OF THE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN AND FLASH
FLOODING OVER THE HILL COUNTRY AND WESTERN SECTIONS OF SOUTH
CENTRAL TEXAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE RAINS AND THUNDERSTORMS WILL EXIT THE REGION ON FRIDAY.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.

In the hours before

Special weather statement, May 9, 3:44 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
344 PM CDT WED MAY 9 2007

TXZ183-202-092245-
VAL VERDE-KINNEY-
INCLUDING THE CITIES OF...DEL RIO...BRACKETTVILLE
344 PM CDT WED MAY 9 2007

...SEVERE THUNDERSTORM MOVING ACROSS NORTHERN MEXICO TOWARD DEL
RIO AND LAKE AMISTAD...

A SLOW MOVING SEVERE THUNDERSTORM WILL THREATEN LAKE AMISTAD BY 5
PM AND THE DEL RIO AREA BY 6 PM. AT 342 PM...NATIONAL WEATHER
SERVICE METEOROLOGISTS INDICATED A SEVERE THUNDERSTORM OVER
MEXICO...OR ABOUT 20 MILES WEST OF LAKE AMISTAD. THIS THUNDERSTORM HAS
SIGNS OF ROTATION...AND COULD EASILY PRODUCE A TORNADO. THE STORM
IS GENERALLY MOVING EAST AT 10 TO 15 MPH...BUT COULD DEVIATE SOUTHEAST
TOWARD THE CITY OF DEL RIO.

IF THE STORM REMAINS INTENSE...A SEVERE THUNDERSTORM WARNING OR A
TORNADO WARNING WILL BE NEEDED FOR THE SOUTHERN PART OF VAL VERDE
COUNTY BY 5 PM. THOSE WITH INTERESTS ON LAKE AMISTAD OR NEAR DEL
RIO SHOULD MONITOR THE WEATHER AND BE PREPARED TO TAKE ACTION IF
SEVERE WEATHER THEATENS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM FOR WESTERN PORTIONS
OF SOUTH CENTRAL TEXAS.
Local storm report, May 9, 4:54 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
454 PM CDT WED MAY 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     FLOOD            10 NNE DEL RIO          29.51N 100.83W
05/09/2007                   VAL VERDE          TX   DEPT OF HIGHWAYS

            SEVERAL ROADS IN VAL VERDE HAVE WATER OVER THEM WHICH
            CAUSED THEM TO CLOSE. RM2523, SH164, RM1024 AND RM189.

&&

PM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:08 PM CDTFlash Flood WarningEWXVal Verde3 hr
May 9, 1:02 AM CDTFlash Flood WarningEWXEdwards3 hr
May 9, 3:47 AM CDTFlash Flood WatchEWXBandera, Blanco, Burnet, Dimmit, Edwards, Frio and 11 more21 hr
May 9, 6:16 AM CDTFlash Flood WarningEWXVal Verde3 hr
May 9, 7:58 AM CDTFlash Flood WarningEWXEdwards2 hr
May 9, 9:23 AM CDTFlash Flood WarningEWXReal3 hr
May 9, 9:48 AM CDTFlash Flood WarningEWXEdwards, Val Verde3 hr
May 9, 10:36 AM CDTSevere Thunderstorm WarningEWXVal Verde54 min
May 9, 11:36 AM CDTSevere Thunderstorm WarningEWXVal Verde34 min
May 9, 3:25 PM CDTFlash Flood WarningEWXVal Verde3 hr
May 9, 5:59 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney61 min
May 9, 6:46 PM CDTSevere Thunderstorm WarningEWXUvalde59 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.